Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 152, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 5, 2007, 4:19 PM CDT for Tulsa County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2007, 4:19 PM CDT (21:19 UTC)
- Expired
- Jul 5, 2007, 5:05 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 35 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:35 PM CDT | TSTM WND DMG | 7 S Tulsa, OK | NUMEROUS TREES DOWNED...SOME ON POWER LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 052119 SVRTSA OKC143-052215- /O.NEW.KTSA.SV.W.0152.070705T2119Z-070705T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 419 PM CDT THU JUL 5 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TULSA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 515 PM CDT * AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. WEATHER SPOTTERS REPORTED WINDS ESTIMATED AT 60 MPH NEAR 91ST STREET AND GARNETT. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TULSA TO BROKEN ARROW...MOVING SOUTHWEST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...TULSA...BROKEN ARROW...AND BIXBY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3614 9601 3604 9576 3595 9581 3608 9605 $$
2 follow-up statements
000 WWUS54 KTSA 052139 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 438 PM CDT THU JUL 5 2007 OKC143-052215- /O.CON.KTSA.SV.W.0152.000000T0000Z-070705T2215Z/ TULSA OK- 438 PM CDT THU JUL 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHEASTERN TULSA COUNTY... AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TULSA TO BIXBY...MOVING SOUTHWEST AT 15 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS WHICH TOPPLED TREES AND BLEW DOWN POWER LINES. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GLENPOOL AND BIXBY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3611 9602 3598 9576 3586 9603 3598 9603 $$
000 WWUS54 KTSA 052205 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 505 PM CDT THU JUL 5 2007 OKC143-052215- /O.CAN.KTSA.SV.W.0152.000000T0000Z-070705T2215Z/ TULSA OK- 505 PM CDT THU JUL 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TULSA COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA INTO EASTERN CREEK AND NORTHERN OKMULGEE COUNTIES...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM ACROSS EXTREME SOUTHERN TULSA COUNTY. LAT...LON 3611 9602 3598 9576 3586 9603 3598 9603 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:03 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 5, 3:03 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 303 PM CDT THU JUL 5 2007 .DISCUSSION... UPPER RIDGE IS LOCATED OVER THE WESTERN AND CENTRAL UNITED STATES. HOWEVER...THERE WILL BE CONSIDERABLE WEAKNESS IN THE RIDGE IN OUR AREA WHICH MEANS THERE WILL AT LEAST BE SOME STORM CHANCES THROUGHOUT THE UPCOMING WEEK. THIS AFTERNOON THERE IS A SMATTERING OF STORMS. SOME ARE LOCATED ALONG A BOUNDARY IN NORTHERN OKLAHOMA AND OTHERS ARE CLOSER TO A CIRCULATION OVER CENTRAL AND EASTERN TEXAS. THUS...HAVE SOME POPS EVERYWHERE THIS EVENING AND MAINLY IN THE SOUTH LATER TONIGHT. THE BOUNDARY SHOULD WASH AWAY IN THE NEAR TERM BUT THE UPPER CIRCULATION WILL BE A PLAYER IN THE FORECAST AT LEAST FOR THE NEXT FEW DAYS. THE WRF TRIES TO BRING A WAVE OUT OF THE SOUTHWEST SATURDAY NIGHT AND SUNDAY BUT THE GFS DOES NOT. RH AND QPF FROM THE WRF IS FOCUSED OVER THE SOUTH AND EAST. GIVEN TERRAIN COULD DO SOMETHING IN THE AREA EVEN WITHOUT A WAVE SO HAVE LOW POPS FOR IT. SMALL POPS ARE WARRANTED FOR POP CORN CONVECTION EARLY NEXT WEEK. COULD SEE ENHANCED CHANCE OF RAIN DURING THE MIDDLE OF THE WEEK AS THE GFS TRIES TO BRING A COOL FRONT INTO THE AREA. CHOSE NOT TO TOTALLY BITE ON IT YET AS THE 06Z RUN HAS IT COMING WEDNESDAY AND THE 12Z THURSDAY. THE ECMWF LOOKS LIKE IT COULD STAY TO THE NORTH. TEMPERATURES TRENDS THE LAST SEVERAL DAYS HAVE BEEN FOR THE MOS BEING NEAR OR A COUPLE DEGREES TOO COOL. HAVE TRENDED MAX/MINS IN THIS WAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 91 70 93 / 20 10 10 10 FSM 71 88 71 92 / 40 30 10 20 MLC 68 87 67 90 / 50 30 20 20 BVO 65 92 66 94 / 20 0 10 0 FYV 65 85 64 88 / 20 10 10 10 BYV 67 86 66 89 / 20 10 10 10 MKO 70 89 70 90 / 30 10 10 10 MIO 68 93 68 92 / 20 0 10 10 F10 69 88 69 90 / 30 20 10 10 HHW 69 83 70 88 / 60 50 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....17 ABBAS
Hazardous weather outlook, Jul 5, 2:49 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 249 PM CDT THU JUL 5 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 249 PM CDT THU JUL 5 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING...ENDING BY MID EVENING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS... PRIMARILY ASSOCIATED WITH TWO SEPARATE WEATHER FEATURES. A WEAK SURFACE BOUNDARY WILL FOCUS THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS...WHILE AN UPPER LOW OVER EASTERN TEXAS PUSHES THUNDERSTORMS INTO SOUTHEAST OKLAHOMA. THE PRIMARY SEVERE WEATHER RISK WILL BE ACROSS NORTHEAST OKLAHOMA WHERE INSTABILITY IS HIGHEST...WITH IMPACTS BEING DOWNBURST WINDS AND MARGINALLY SEVERE HAIL. OTHERWISE... THE RELATIVELY SLOW MOVEMENT OF THE THUNDERSTORMS WILL CONTINUE THE RISK OF VERY HEAVY RAINS WITHIN A SHORT TIMEFRAME. THIS RESULTS IN FLASH FLOOD POTENTIAL. ADDITIONALLY...MAJOR RIVER FLOODING CONTINUES AND THE LATEST INFORMATION CAN BE FOUND IN RIVER FLOOD STATEMENTS /OKCFLSTSA/. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... REGIONAL SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER LOCAL SPOTTER NETWORKS MAY BECOME NECESSARY FOR ISOLATED SEVERE WEATHER OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE REMNANTS OF THE UPPER LOW OVER TEXAS WILL REMAIN CLOSE ENOUGH TO PROVIDE AT LEAST SMALL CHANCES OF THUNDERSTORMS THROUGH MID WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY AS FLOODING CONCERNS WILL CONTINUE FOR AT LEAST THE NEXT FEW DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 5, 2:18 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT THU JUL 5 2007
OKZ054-059-052000-
OSAGE OK-PAWNEE OK-
218 PM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE AND CENTRAL PAWNEE
AT 218 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF BLACKBURN...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OSAGE...MARAMEC...BLACKBURN...
SKEDEE AND CLEVELAND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3631 9635 3647 9644 3648 9683 3617 9673Special weather statement, Jul 5, 4:03 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT THU JUL 5 2007
OKZ060-064-052145-
CREEK OK-TULSA OK-
403 PM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHEASTERN CREEK AND SOUTHERN TULSA
AT 403 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SAND SPRINGS TO 6 MILES SOUTHEAST OF BROKEN
ARROW...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...GRAY...SAND SPRINGS...
LEONARD...BIXBY...JENKS...BROKEN ARROW AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PERIODS OF TORRENTIAL RAINFALL.
LAT...LON 3617 9610 3611 9577 3586 9579 3610 9644The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:24 PM CDT | Flash Flood Warning | TSA | Tulsa | 2 hr |
| Jul 5, 7:57 AM CDT | Flash Flood Warning | TSA | Cherokee | 3 hr |
| Jul 5, 2:18 PM CDT | Special Weather Statement | TSA | Pawnee | 42 min |
| Jul 5, 4:03 PM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| Jul 5, 4:11 PM CDT | Flash Flood Warning | TSA | Tulsa | 4 hr |
| Jul 5, 4:30 PM CDT | Special Weather Statement | TSA | Creek | 45 min |
| Jul 5, 4:36 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 54 min |
| Jul 5, 4:40 PM CDT | Special Weather Statement | TSA | Okmulgee | 50 min |
| Jul 5, 5:30 PM CDT | Flash Flood Warning | TSA | Cherokee | 4 hr |
| Jul 5, 6:08 PM CDT | Flash Flood Warning | TSA | Adair | 4 hr |
| Jul 5, 6:56 PM CDT | Flash Flood Warning | TSA | Muskogee | 2 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.